Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
176 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest safe way to come off Androgel without side effects

I am currently using androgel because recent blood tests indicated low t level. I have this rechecked to make sure the results were accurate. I have sleep apnea and controlled type 2 diabetes. I have read several articles about how to increase t levels with diet exercise etc. I really want to come off the androgel due to the increase risk factors. I am 67 years old and of course 25lbs overweight. What should I know about coming off androgel? What are the risks associated with living with low t?
Tue, 1 Oct 2019
Report Abuse
Endocrinologist 's  Response
Hello,

Testosterone replacement therapy have may benefit but at the same time have serious side effects if you take it for a long time. So, stopping this therapy is a good decision.

I want to underline that TRT does not cure low testosterone, so your symptoms may return if you stop taking it.

You should know that may experience withdrawal symptoms when they stop taking the drug (especially if your natural Testosterone level is very low and if you took Androgel for a long time).

Those symptoms can include fatigue, irritability, loss of appetite, insomnia and decreased libido.

Living with low testosterone can lead to physical changes including the following: increased body fat, decreased strength/mass of muscles, fragile bones, increased fatigue, decreased body hair and effects on cholesterol metabolism.

Studies show that men with low testosterone are more likely to develop metabolic syndrome and Metabolic syndrome increases the risk for heart attacks(cardiovascular problems) and strokes.

Anyway, I suggest talking with your treating doctor about your TRT therapy, the risc of continuing or discontinuing this treatment and the best thing to do in your specific circumstances.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Elona Xhardo, Endocrinologist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Overweight


Suggest safe way to come off Androgel without side effects

Hello, Testosterone replacement therapy have may benefit but at the same time have serious side effects if you take it for a long time. So, stopping this therapy is a good decision. I want to underline that TRT does not cure low testosterone, so your symptoms may return if you stop taking it. You should know that may experience withdrawal symptoms when they stop taking the drug (especially if your natural Testosterone level is very low and if you took Androgel for a long time). Those symptoms can include fatigue, irritability, loss of appetite, insomnia and decreased libido. Living with low testosterone can lead to physical changes including the following: increased body fat, decreased strength/mass of muscles, fragile bones, increased fatigue, decreased body hair and effects on cholesterol metabolism. Studies show that men with low testosterone are more likely to develop metabolic syndrome and Metabolic syndrome increases the risk for heart attacks(cardiovascular problems) and strokes. Anyway, I suggest talking with your treating doctor about your TRT therapy, the risc of continuing or discontinuing this treatment and the best thing to do in your specific circumstances. Hope I have answered your query. Let me know if I can assist you further. Take care Regards, Dr Elona Xhardo, Endocrinologist